Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 228, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 26, 2018, 9:10 PM MDT for Adams County, Denver County, Colorado. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2018, 9:10 PM MDT (03:10 UTC)
- Expired
- Jul 26, 2018, 9:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 10 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 9:17 PM MDT | TSTM WND GST 66 | 2 Ene Denver Intl Airpo, CO | RUNWAY SENSOR. |
| Jul 26, 9:26 PM MDT | TSTM WND GST 58 | 9 N Manila Village, CO | MESONET STATION E6017, 9 N MANILA VILLAGE. |
| Jul 26, 9:34 PM MDT | TSTM WND GST 64 | Front Range Airport, CO | AWOS STATION FTG, FRONT RANGE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
048
WUUS55 KBOU 270310
SVRBOU
COC001-031-270345-
/O.NEW.KBOU.SV.W.0228.180727T0310Z-180727T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
910 PM MDT THU JUL 26 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Denver County in northeastern Colorado...
Central Adams County in northeastern Colorado...
* Until 945 PM MDT.
* At 909 PM MDT, a severe thunderstorm was located 7 miles southeast
of Lochbuie, or 24 miles northeast of Denver, moving south at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Northeastern Aurora, eastern Denver International Airport, Bennett,
D.I.A Terminal and Concourses, Watkins and Manila Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3976 10436 3974 10464 3999 10472 4000 10468
4000 10445
TIME...MOT...LOC 0309Z 337DEG 29KT 3996 10460
HAIL...0.75IN
WIND...60MPH
$$
RPK2 follow-up statements
759
WWUS55 KBOU 270332
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
932 PM MDT THU JUL 26 2018
COC031-270341-
/O.CAN.KBOU.SV.W.0228.000000T0000Z-180727T0345Z/
Denver CO-
932 PM MDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENVER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3976 10436 3974 10464 3982 10464 3983 10457
3985 10440
TIME...MOT...LOC 0331Z 337DEG 29KT 3979 10451
$$
COC001-270345-
/O.CON.KBOU.SV.W.0228.000000T0000Z-180727T0345Z/
Adams CO-
932 PM MDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTH CENTRAL ADAMS COUNTY...
At 931 PM MDT, a severe thunderstorm was located near Manila Village,
or 24 miles east of Denver, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Northeastern Aurora, Bennett, Watkins and Manila Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3976 10436 3974 10464 3982 10464 3983 10457
3985 10440
TIME...MOT...LOC 0331Z 337DEG 29KT 3979 10451
HAIL...0.75IN
WIND...60MPH
$$
RPK533
WWUS55 KBOU 270352
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
952 PM MDT THU JUL 26 2018
COC001-270402-
/O.EXP.KBOU.SV.W.0228.000000T0000Z-180727T0345Z/
Adams CO-
952 PM MDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ADAMS COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 3976 10436 3974 10464 3982 10464 3983 10457
3985 10440
TIME...MOT...LOC 0352Z 337DEG 29KT 3964 10443
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:25 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 26, 6:25 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 625 PM MDT Thu Jul 26 2018 .UPDATE... Issued at 613 PM MDT Thu Jul 26 2018 There are a couple of svr storms from Cheyenne to southeast of Laramie moving south southeast at a good clip. Big question is how long will these maintain themselves as they move across the border? Capes are in the 1000-1500 j/kg range along the Front Range with light easterly low lvl flow. Low level winds are fcst to increase by mid evening from the south to southeast which would increase inflow. For now will leave watch as is but greatest potential for svr this evening looks to be closer to the foothills than across the far ern plains based on current trends. && .SHORT TERM...(This evening through Friday) Issued at 316 PM MDT Thu Jul 26 2018 Severe thunderstorm watch in effect for all of the northeast Colorado plains. Northwesterly flow aloft and high pressure over Nebraska and Kansas has produced a good setup for severe weather formation. Southeasterly flow at low levels and the northwest flow aloft are creating decent shear for the development of thunderstorms and some supercells. Surface based CAPE values are around 1500-2000 J/kg. Multi-cell convection has been developing over the foothills and southeast Wyoming with southeasterly propagation. This should continue through the late afternoon and early evening hours. Severe hail will be possible from right moving storms or cells that develop other supercellular characteristics. Storms will produce intense rainfall, but storm motions should be fast enough to limit areas of flooding. Later this evening, thunderstorms will move out of the state and skies will return to mostly clear conditions. Another round of showers will be possible again Friday afternoon as northwesterly flow aloft continues, and the southeasterly flow also continues at low levels. Moisture levels across the state will also be about as moist as today. .LONG TERM...(Friday night through Thursday) Issued at 316 PM MDT Thu Jul 26 2018 ...A stormy and wet pattern will continue through the weekend before warmer and drier conditions move in next week... Storms, some strong to possible severe strength will be pushing southeast across the plains Friday evening and overnight as moist air continues to be pumped in on easterly low level flow. CAPE values will still likely be near 2000 or higher over the far northeastern corner, with 0-6km shear values of 50+kts. Large hail and strong downbursts will continue to be possible in the early evening hours. High precipitable water values near 1.3-1.7 inches in the evening near the eastern border will help the storms continue to have heavy rain potential, and storms will likely congeal by the evening time adding to the heavy rain potential. Lower PWs moving in from the west will be ending convection by midnight over the mountains and urban corridor. CAPE values will still likely be near 2000 or higher over the far northeastern corner, with 0-6km shear values of 50+kts. Large hail and strong downbursts will continue to be possible in the early evening hours. Models have slowed their progression with the synoptic features on Friday night and Saturday, resulting in the delay of the expected cold front for Saturday. Forecast soundings don't show the lower moisture level lasting as long or as deep anymore. It should still be slightly cooler, but a leeside trough will form with warmer temperatures to help boost CAPE values. Not quite as unstable as Friday, especially over the northeastern corner, but should still have the diurnal thunderstorm activity across the area. PW values will be just slightly lower than Friday, so still expect thunderstorms with brief heavy rain, some chance of hail and gusty winds, mainly south of I70. An upper trough will drop south along the Northern Rockies and Great Plains Sunday. A corresponding cold front will push into the forecast area in the morning bringing more low level moisture in, likely starting the day off with stratus over the plains. Models have also slowed the progression of the upper trough, so the area may be more unstable Sunday afternoon than previously forecast. Look for another day of thunderstorms with heavy rain possible, especially along the upslope favored areas. Temperatures will likely be around 10 degrees below normal. Moisture will be shunted south as the trough drops south but shower activity may continue into the night time. The upper ridge will push more over the state Monday through Wednesday for warmer, drier and more stable conditions. Look for temperatures to return to normal to above normal, and any storm chance to be isolated and stick to the higher terrain mostly. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 316 PM MDT Thu Jul 26 2018 Scattered thunderstorms will be moving over the the Denver area airports for the next few hours. Ahead of the storms winds will be out of the east-northeast. Ceilings will drop to 4000-5000 feet AGL and visibilities will drop to 3-5 miles as the storms move over. Large hail and damaging winds will also be possible. Thunderstorms should be finished by 03z with improving conditions overnight. Southerly winds will prevail later on overnight. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...RPK SHORT TERM...Dankers LONG TERM...Kriederman AVIATION...Dankers
Hazardous weather outlook, Jul 26, 10:47 AM MDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1047 AM MDT Thu Jul 26 2018 COZ030>051-271700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1047 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another round of thunderstorms will move across the Front Range and eastern plains this afternoon and evening. A few of the storms may become severe with hail up to ping pong ball size and wind gusts to 70 mph. Very heavy rain will be possible with the stronger storms as well. An inch to an inch and a half of rain may fall in 30 minutes or less. This could lead to flooding of susceptible locales such as urban areas and burn scars. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday will bring another active stormy day to the area. Storms will fire off over the high terrain then push out over the plains, where a slightly higher risk of severe storms will be due to higher temperatures and more instability. The thunderstorms will again have the possibility of producing large hail, damaging outflow winds and brief heavy rain. One more day of diurnal thunderstorms are expected Saturday with weaker storms, before a more stable but still rainy pattern for Sunday. Early next week, it should get hotter and drier, with just a slight chance of afternoon and evening thunderstorms mainly over the mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Jul 26, 7:02 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
702 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND GST 7 N ROCKPORT 41.00N 104.77W
07/26/2018 M79.00 MPH WELD CO UTILITY COMPANY
CDOT SENSOR
&&
KBOWENLocal storm report, Jul 26, 8:20 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
820 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 E WINDSOR 40.48N 104.87W
07/26/2018 E1.00 INCH WELD CO PUBLIC
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:28 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| Jul 26, 6:43 PM MDT | Tornado Warning | BOU | Weld | 17 min |
| Jul 26, 6:50 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 40 min |
| Jul 26, 7:12 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| Jul 26, 8:00 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 30 min |
| Jul 26, 8:24 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jul 26, 9:45 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 30 min |
| Jul 26, 10:38 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 52 min |
| Jul 27, 1:53 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 52 min |
| Jul 27, 3:08 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 37 min |
| Jul 27, 3:26 PM MDT | Tornado Warning | BOU | Morgan, Weld | 34 min |
| Jul 27, 3:43 PM MDT | Tornado Warning | BOU | Washington | 32 min |
| Jul 27, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 25 min |
| Jul 27, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 43 min |
| Jul 27, 4:08 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 41 min |
| Jul 27, 4:10 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 35 min |
| Jul 27, 4:28 PM MDT | Tornado Warning | BOU | Arapahoe | 32 min |
| Jul 27, 4:35 PM MDT | Tornado Warning | BOU | Washington | 25 min |
| Jul 27, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 33 min |
| Jul 27, 4:57 PM MDT | Tornado Warning | BOU | Lincoln | 19 min |
| Jul 27, 5:09 PM MDT | Areal Flood Advisory | BOU | Washington | 2 hr |
| Jul 27, 5:29 PM MDT | Areal Flood Advisory | BOU | Lincoln | 2 hr |
| Jul 27, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.